# SDR 95UAL747007

- Difficulty date: February 9, 1995
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N160UA
- Make and model: Boeing 747238B
- Aircraft serial: 21237
- Engine: Pwa JT9D7J
- System (JASC): 7530 · Compressor Bleed Control
- Part: Vane Control
- Part number: 7479558
- Condition: Worn
- Location: Nr 4 Engine
- Stage of operation: DE
- Nature of condition: X
- Precautionary procedure: O

## Discrepancy

NR 4 ENGINE FLAMEOUT AT TOP OF DESCENT ENGINE REPLACED.  INVESTIGATION REVEALED WEAR OF INTERNAL EVC COMPONENTS CAUSED THE IMPROPER POSITIONING OF THE COMPRESSOR VANES.  THE CORRELATION BETWEEN THE RAPID COMPONENT DEGRADATION AND THE NEW PRATT AND WHITNEY VANE SCHEDULE, WHICH WAS INCORPORATED INTO THIS UNIT, IS BEING INVESTIGATED.
